Write Us

Coalition Information

Coalition Chair
Interim - Paul Spiegel

Communications Team Co-Chair
Chris Tarmann

winnebagodac@gmail.com

Winnebago County, WI, USA

  • Grey Facebook Icon

2019 Winnebago County Drug & Alcohol Coalition. 

RESOURCES

Overdose & Naloxone (Narcan)

An overdose of heroin or other opiate, such as morphine or oxycontin, causes the heartbeat to become slow, erratic, or absent and breathing becomes shallow, slow, and can cease. Brain damage can occur in 4-6 minutes if oxygen cannot get to the brain. Naloxone is an opiate antagonist. This means if a person is overdosing on an opiate, this drug will reverse the overdose. In an overdose situation, you need to call 911 first. If you have naloxone and have been trained, you should administer it. If you do not have naloxone, you can perform rescue breathing until the ambulance has arrived. By rescue breathing, you make sure that oxygen is getting to the brain. If there is no heart beat, you can perform chest compressions (CPR). If you do not know how to perform rescue breathing or CPR, the 911 operator will guide you. 
 

Naloxone is available through prescription from your doctor and without a prescription at CVS and Walgreens. The AIDS Resource Center of Wisconsin (ARCW) gives out naloxone with a prescription. They also train individuals to properly identify an overdose and how to administer naloxone. They have locations in Appleton, Green Bay, Madison, and Milwaukee to name a few. 


*This information is not meant to replace medical assistance or advice.

Resources for Work Groups

Resources for Parents, Caregivers and Community Members